Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 18, 2017, 2:41 PM EST. It took effect at Jan 18, 2017, 3:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 2:41 PM EST (19:41 UTC)
- In effect from
- Jan 18, 2017, 3:00 PM EST
- Expired
- Jan 19, 2017, 9:17 AM EST
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
651 WHUS71 KBUF 181941 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 241 PM EST WED JAN 18 2017 LEZ040-041-190345- /O.NEW.KBUF.SC.Y.0009.170118T2000Z-170119T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 241 PM EST WED JAN 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
229 WHUS71 KBUF 181945 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EST WED JAN 18 2017 LOZ042>044-190345- /O.EXB.KBUF.SC.Y.0009.170118T2000Z-170119T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 245 PM EST WED JAN 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-190345- /O.CON.KBUF.SC.Y.0009.170118T2000Z-170119T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 245 PM EST WED JAN 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
747 WHUS71 KBUF 190135 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 835 PM EST WED JAN 18 2017 LOZ042-190245- /O.CAN.KBUF.SC.Y.0009.000000T0000Z-170119T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 835 PM EST WED JAN 18 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-191000- /O.EXT.KBUF.SC.Y.0009.000000T0000Z-170119T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 835 PM EST WED JAN 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-191000- /O.CON.KBUF.SC.Y.0009.000000T0000Z-170119T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 835 PM EST WED JAN 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
844 WHUS71 KBUF 190832 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 AM EST THU JAN 19 2017 LOZ043-044-190945- /O.CAN.KBUF.SC.Y.0009.000000T0000Z-170119T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 332 AM EST THU JAN 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THIS MORNING. $$ LEZ040-041-191200- /O.CON.KBUF.SC.Y.0009.000000T0000Z-170119T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 332 AM EST THU JAN 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
665 WHUS71 KBUF 191102 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 602 AM EST THU JAN 19 2017 LEZ040-041-191500- /O.EXT.KBUF.SC.Y.0009.000000T0000Z-170119T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 602 AM EST THU JAN 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
471 WHUS71 KBUF 191417 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 917 AM EST THU JAN 19 2017 LEZ040-041-191530- /O.CAN.KBUF.SC.Y.0009.000000T0000Z-170119T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 917 AM EST THU JAN 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ALONG THE LAKE ERIE SHORE HAVE DIMINISHED, THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 1:19 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 18, 1:19 PM EST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 119 PM EST Wed Jan 18 2017 .SYNOPSIS... Low pressure with track up the Saint Lawrence Valley this morning, while low cloud cover and areas of drizzle and scattered rain showers linger across western and North Central NY today. It will then remain mild through the rest of the week, with even warmer air for the weekend. The next chance of widespread rain comes Monday into Monday night as a large low pressure system approaches. && .NEAR TERM /THROUGH TONIGHT/... Areas of light rain showers and drizzle will continue to move through western and North Central NY near the surface low and trailing boundary late this morning. WV and IR satellite imagery also indicate drier air in the mid and upper levels to our northwest that will move into the region this afternoon. It will remain overcast today with low cloud cover. This cloud cover, combined with the weak cold advection in the wake of the departing low and frontal passage will result in near steady temperatures today that will likely rise little, if any, from their morning readings by this afternoon. This means temperatures stuck in the mid to upper 30s for most locations today. Continued trapped low level moisture will keep the low overcast in place tonight with light southwesterly winds in place. The result will be little temperature change overnight, with lows tonight only in the low to mid 30s. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... Increasing amplitude within the southern stream upper height field will yield a period of rather benign weather Thursday and Thursday night. Increasing subsidence and dry air advection will allow for some sunny breaks Thursday especially during the afternoon. Otherwise, looking at a continuation of above normal warmth, as even neutral or weak warm air temperature advection of the resident air mass yields afternoon readings of upper 30s to lower 40s. An upper level low lifting northward through the Central Plains on Friday will bring a chance for rain to western New York as a upper level wave and weak surface low lift northward through the Great Lakes. Some uncertainty remains among latest model solutions regarding rain probabilities. European favors a higher chance of rain with a stronger wave and surface low lifting northward. GFS/CMC favor lower chances with a weaker low. A developing southerly flow over the eastern Great Lakes will bringing unseasonably mild temperatures with highs in the 40s to near 50 both Friday and Saturday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A progressive...yet highly amplified upper level pattern will be found across the country during this period...with the Great Lakes region being dominated by mild Pacific modified air. While this will mean that temperatures will remain well above normal...the period will be highlighted by what could be a soaking to problematic rain on Monday into early Tuesday. More on this in a moment. A ridge axis over eastern New York will support one more fairly nice day across our forecast area on Sunday...although clouds will likely prevail across the western counties. Temperatures will be some 15 deg F above normal values...with highs ranging from the upper 40s across the far western counties to the lower 40s on the Tug Hill plateau. The fair weather will deteriorate Sunday night as a deep stacked low over the Deep South will start to work its way up the western slopes of the Appalachians. Ahead of this very dynamic system...a plume of sub tropical moisture will stream northward from the Caribbean and Gulf stream of the western Atlantic to Virginia and Pennsylvania. As the leading edge of this moisture will make its way across our western counties late Sunday night...it will be lifted by a strongly divergent upper level flow. This will start the process whereby our region could pick up a soaking rain. On Monday...the vertically stacked storm system will slowly drift north across the Upper Ohio Valley while the plume of sub tropical moisture off the Atlantic will edge over our region. This will lead to some widespread rain for our forecast area Monday and Monday night. The highest risk for significant rains will be east of the Finger Lakes. Guidance continues to suggest that this storm system will also support strong...potentially damaging...downslope winds between Lake Erie and the Chautauqua Ridge. A southeast low level jet of 50-55 knots just above a staunch inversion is very similar to events that local research has shown to be problematic. Stay tuned. The slow moving storm system is forecast to cross Pennsylvania on Tuesday while its plume of moisture will push across far eastern New York into New England. Meanwhile..drier air in the mid levels will advect across the western counties on Tuesday with dynamics weakening considerably in the process. This will lead to a tapering off of the rain from east to east. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Widespread IFR to LIFR conditions will prevail tonight as trapped low level moisture will maintain a low stratus deck. Light rain showers and drizzle will taper off this afternoon, with just low stratus clouds remaining. Low ceilings will lift a bit to MVFR for most locations on Thursday morning but moisture off Lake Ontario may keep KROC at IFR ceilings through the day. Expect clearing from south to north later in the day. Outlook... Thursday...MVFR and areas IFR early...then becoming VFR late. Friday...Mainly VFR. Friday night and Saturday...MVFR to IFR with a chance of rain. Sunday...MVFR ceilings. Monday...MVFR to IFR ceilings with scattered showers. Windy. && .MARINE... Small craft conditions will continue on Lake Erie through midday in the wake of a surface low currently departing across eastern Lake Ontario. Winds will taper off on Lake Erie this afternoon and evening. However, winds will pick up on Lake Ontario by this afternoon and evening behind the surface low, and will result in a period of small craft conditions for the south central shoreline. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 1 AM EST Thursday for LOZ043-044. && SYNOPSIS...CHURCH NEAR TERM...CHURCH/WCH SHORT TERM...TMA LONG TERM...RSH AVIATION...WCH MARINE...CHURCH
Hazardous weather outlook, Jan 18, 4:04 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 404 AM EST WED JAN 18 2017 NYZ001>008-010>014-019>021-085-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 404 AM EST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 404 AM EST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:57 PM EST | Small Craft Advisory | BUF | 16 hr | |
| Jan 18, 3:14 AM EST | Small Craft Advisory | BUF | 11 hr | |
| Jan 18, 5:10 PM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 16 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.